Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Dec 22, 2013, 2:58 AM EST for 9 counties in West Virginia. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2013, 2:58 AM EST (07:58 UTC)
- Expired
- Dec 22, 2013, 4:00 AM EST
- In force
- 62 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Nicholas County, WV, Taylor County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 151 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 3:00 AM EST | TSTM WND DMG | 2 Ene Horner, WV | TREES DOWN ON JESSE RUN ROAD AND ON MURPHY RUN ROAD |
| Dec 22, 3:15 AM EST | TSTM WND DMG | 1 Ese Frametown, WV | TREES DOWN IN FRAMETOWN AND HEATERS. POWER OUTAGES REMAIN IN GASSAWAY |
| Dec 22, 3:15 AM EST | TSTM WND DMG | Clarksburg, WV | TREES DOWN. ROUTE 50 NEAR MARION... RUSHING FORK... AND QUIETDALE |
| Dec 22, 3:15 AM EST | TSTM WND DMG | Rosemont, WV | TREES DOWN IN ROSEMONT... OAK GROVE AND IRONTOWN IN TAYLOR COUNTY |
| Dec 22, 3:30 AM EST | TSTM WND DMG | 1 E Belington, WV | POWER LINES AND TREES DOWN THROUGHOUT COUNTY. TREE ACROSS TERRY HILL RD.... LARGE SIGNAGE BLOWN DOWN IN BELINGTON. |
| Dec 22, 3:30 AM EST | TSTM WND DMG | Buckhannon, WV | WIDESPREAD TREES DOWN. NEAR QUEENS...AND IN EXTREME NORTHERN AND SOUTHERN UPSHUR COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 1:36 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS51 KRLX 220758
SVRRLX
WVC001-007-015-021-033-041-067-091-097-220900-
/O.NEW.KRLX.SV.W.0089.131222T0758Z-131222T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
258 AM EST SUN DEC 22 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
EAST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
EASTERN GILMER COUNTY IN WEST VIRGINIA...
HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
* UNTIL 400 AM EST
* AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF LUMBERPORT TO 7 MILES WEST OF JACKSON
MILL TO 6 MILES NORTH OF GASSAWAY TO BIRCH RIVER...MOVING EAST AT
50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWOOD...STONEWALL JACKSON LAKE STATE PARK...SHINNSTON...
SALEM...ROCK CAVE...NUTTER FORT...ENTERPRISE...BRIDGEPORT...
BELINGTON AND ANMOORE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
51 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST
VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
700 AM EST SUNDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3911 7982 3906 7986 3896 7998 3894 8009
3883 8014 3871 8034 3874 8046 3858 8059
3839 8092 3890 8080 3906 8072 3921 8052
3929 8060 3936 8053 3939 8054 3947 8049
3939 8009 3944 7990 3931 7989 3923 7981
TIME...MOT...LOC 0758Z 270DEG 56KT 3941 8040 3908 8057
3876 8070 3848 8075
$$
052 follow-up statements
555
WWUS51 KRLX 220835
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EST SUN DEC 22 2013
WVC007-015-021-033-041-067-091-220844-
/O.CAN.KRLX.SV.W.0089.000000T0000Z-131222T0900Z/
NICHOLAS WV-LEWIS WV-HARRISON WV-GILMER WV-CLAY WV-BRAXTON WV-
TAYLOR WV-
335 AM EST SUN DEC 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR...BRAXTON...EAST
CENTRAL CLAY...EASTERN GILMER...HARRISON...LEWIS AND NORTH CENTRAL
NICHOLAS COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
51 AND 129.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3914 7983 3911 7982 3909 7985 3905 7987
3896 7998 3894 8009 3883 8014 3872 8034
3875 8039 3876 8038 3929 7993 3930 7990
3923 7981
TIME...MOT...LOC 0834Z 270DEG 56KT 3940 7967 3908 7985
3876 7998 3848 8004
$$
WVC001-097-220900-
/O.CON.KRLX.SV.W.0089.000000T0000Z-131222T0900Z/
BARBOUR WV-UPSHUR WV-
335 AM EST SUN DEC 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR UPSHUR AND BARBOUR COUNTIES...
AT 329 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3914 7983 3911 7982 3909 7985 3905 7987
3896 7998 3894 8009 3883 8014 3872 8034
3875 8039 3876 8038 3929 7993 3930 7990
3923 7981
TIME...MOT...LOC 0834Z 270DEG 56KT 3940 7967 3908 7985
3876 7998 3848 8004
$$
05772
WWUS51 KRLX 220846
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 AM EST SUN DEC 22 2013
WVC001-097-220857-
/O.CAN.KRLX.SV.W.0089.000000T0000Z-131222T0900Z/
BARBOUR WV-UPSHUR WV-
346 AM EST SUN DEC 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR UPSHUR AND BARBOUR COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST SUNDAY
MORNING FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3914 7983 3911 7982 3909 7985 3905 7987
3896 7998 3894 8009 3883 8014 3872 8034
3875 8039 3876 8038 3929 7993 3930 7990
3923 7981
TIME...MOT...LOC 0847Z 270DEG 56KT 3939 7940 3907 7959
3875 7972 3847 7979
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 12:38 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 22, 12:38 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1238 AM EST SUN DEC 22 2013
.SYNOPSIS...
COLD FRONT MOVES ACROSS AREA TOMORROW...PRECEDED BY RAIN
AND RUMBLES OF THUNDER. SHOWERS POSSIBLE MONDAY NIGHT INTO TUESDAY.
DRY CHRISTMAS DAY. ANOTHER COLD FRONT THURSDAY OR THURSDAY NIGHT.
&&
.NEAR TERM /THROUGH TODAY/...
10 PM UPDATE. ADDED WIND ADVISORY ALONG AND WEST OF THE OHIO RIVER
OVERNIGHT FOR LOW TOPPED CONVECTION INTERACTING WITH STRONG LOW
LEVEL JET ABOVE THE SURFACE. OTHERWISE...HAVE SPED UP ONSET OF
WIDESPREAD RAIN OVERNIGHT BY A FEW HOURS PER CURRENT RADAR AND HRRR
TRENDS.
PREVIOUS DISCUSSION...
515 PM UPDATE. UPDATED NEW RECORD HIGH TEMPERATURES FOR THE DAY. A
PUBLIC INFORMATION STATEMENT WILL BE ISSUED FOR THAT. UPPED POPS
BETWEEN THE OHIO RIVER AND I79 CORRIDOR THRU EARLY THIS EVENING PER
RADAR AND HI RES MODEL TRENDS. THIS IS IN RESPONSE TO WEAK UPPER
DISTURBANCE LIFTING RAPIDLY NORTH AND EAST ACROSS EASTERN KENTUCKY.
WILL MONITOR FOR ADDITIONAL UPPER DISTURBANCES OVERNIGHT...BUT RIGHT
NOW WILL STICK TO ALONG AND WEST OF THE OHIO RIVER FOR THE MOST
RAINFALL.
SATURDAY DECEMBER 21ST NEW RECORD TEMPERATURES
LOCATION NEW RECORD OLD RECORD
CRW 75 74 (1990)
BKW 67 65 (1949)
EKN 74 69 (1990)
HTS 75 72 (1990)
PREVIOUS DISCUSSION...
AFTERNOON HIGH TEMPERATURES CLIMBED IN SEVERAL LOCATIONS AND BROKE
HIGH TEMPERATURE RECORDS AT BECKLEY...ELKINS...AND HUNTINGTON. IT
WAS CLOSE FOR CHARLESTON BUT DON/T EXPECT TO BREAK OR TIE THE HIGH
UNLESS IT IS IN THE NEXT HOUR.
THE COLD FRONT SHOULD MOVE THROUGH OVERNIGHT AND TOMORROW. THERE IS
SOME INSTABILITY /THUNDER POSSIBLE/ WITH THE FRONT AND NOTICED SPC
HAS THE AREA FROM WEST OF CLARKSBURG TO SPENCER TO WEST OF
CHARLESTON TO WEST OF LOGAN IN THE SLIGHT RISK AREA THROUGH 12Z
SUNDAY. NOT OVERLY EXCITED IN THE ORGANIZED SEVERE THREAT...BUT WITH
THE STRONG WINDS JUST OFF THE SURFACE THERE COULD BE SOME STRAIGHT
LINE WINDS.
WINDS WILL BE GUSTY FROM THE SOUTH AND WEST THROUGH THE DAY
TOMORROW. DID BUMP WINDS UP A BIT BASED ON THE NAM. NOT HIGH
ENOUGH FOR WIND ADVISORY CRITERIA.
TEMPERATURES TONIGHT AND TOMORROW WILL DEPENDENT UPON THE COLD
FRONT MOVEMENT. WENT A BIT BELOW GUIDANCE AS EXPECT CLOUD COVER TO
PLAY A FACTOR.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
INHERITING THE TAIL END OF THE POPS FROM THE COLD FRONT THAT HAS
EXITED TO THE EAST OF THE MOUNTAINS BY 00Z MONDAY. MODELS ARE
CONSISTENT IN DEVELOPING A WEAK SURFACE WAVE ALONG THE FRONT WHICH
WILL LIKELY SLING MOISTURE BACK OT THE WEST INTO OUR CWA. THIS
RESULTS IN AN INCREASE IN POPS TO LIKELIES ONCE AGAIN INTO MONDAY
WITH A STRONG MID LEVEL DEFORMATION SIGNATURE PROVIDING THE LIFT.
WILL GET A BRIEF EXIT OF THE SIGNIFICANT MOISTURE DEPTH LATE MONDAY
NIGHT...WITH A RETURN ON TUESDAY IN NORTHWEST FLOW AS THICKNESSES
AND LOW LEVEL TEMPERATURES PLUMMET IN THE ARCTIC AIRMASS ADVECTION.
THIS WILL LEAD TO OFF AND ON SHOW SHOWERS THROUGH THE DAY
TUESDAY...MORE PREVALENT FURTHER EAST IN THE HIGHER ELEVATIONS. HAVE
PLACED LIGHT ACCUMULATIONS IN THE MOUNTAINS AND THE ADJACENT
FOOTHILLS WITH THE MAXIMUM AMOUNTS AROUND AN INCH. WHILE THE
TEMPERATURES AT 850MB IN THE MID MINUS TEENS WILL BE SUPPORTIVE OF
THE CONVECTION...HUMIDITIES IN THE 850MB TO 1000MB LAYER ARE JUST
NOT AS ROBUST AS THEY COULD BE...HENCE THE LOW END ACCUMULATIONS.
SNOW SHOWERS SHOULD END BY 00Z WEDNESDAY.
WITH THE COLDER AIRMASS FILTERING IN...WILL NOT SEE MUCH IN THE WAY
OF TEMPERATURE RECOVERY MONDAY. AT THE SAME TIME...LINGERING CLOUD
COVER THROUGH MONDAY NIGHT WILL KEEP THE MINIMUM TEMPERATURES IN
CHECK...AND WILL KEEP LOWLANDS IN THE 20S FOR NOW. ANOTHER DAY OF
POOR TEMPERATURE RECOVERY FOLLOWS FOR TUESDAY ON CHRISTMAS EVE IN
THE SNOW SHOWERS...WITH 30F HARD TO COME BY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS SHOW DRY WEATHER FOR CHRISTMAS DAY. WITH HIGH PRESSURE
BUILDING IN CHRISTMAS EVE...CHRISTMAS MORNING EXPECTED TO BE RATHER
COLD. MODELS THEN SHOWING A COLD FRONT MOVING THROUGH ON THURSDAY OR
THURSDAY NIGHT. SOME QUESTION AS TO WHETHER THIS FRONT WILL CONTAIN
PRECIPITATION. WILL GO WITH A BLEND OF THE GEFS MEAN AND ECMWF MEAN
INTO SATURDAY. THIS MAY PROVIDE FOR SOME UPSLOPE THURSDAY
NIGHT...BUT HIGH PRESSURE THEN BUILDING IN FRIDAY AND SATURDAY .
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LINE OF CONVECTION APPROACHING FROM THE WEST...AND WHILE TS MAY BE
HARD TO COME BY STILL EXPECT VERY GUSTY OUTFLOW WINDS AND A PERIOD
OF IFR RAIN FROM THE TRI-STATE EAST ACROSS THE COAL FIELDS. BEHIND
THE CONVECTIVE LINE...STILL HAVE AN AREA OF RAIN AHEAD OF AND
ALONG A COLD FRONT THAT WILL MOVE THROUGH TODAY AND WILL REMAIN
BREEZY THROUGH MUCH OF THE TAF PERIOD. STRONGEST WINDS AND RAIN
WILL DECREASE FROM WEST TO EAST THIS AFTERNOON AS PRESSURE
GRADIENT RELAXES BEHIND THE FRONT...WITH WINDS TURNING MORE
WESTERLY.
EXPECT VFR AHEAD OF THE CONVECTIVE LINE...SOME IFR VISIBILITIES WITH
THE LINE AND THEN MVFR VIS/CIG BEHIND IT. MAY HAVE SOME DIPS BACK INTO
IFR CIGS WITH THE FRONTAL PASSAGE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CATEGORY CHANGES MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SUN 12/22/13
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H M M M M L M M
HTS CONSISTENCY H H M M M M L L L H M M
BKW CONSISTENCY L H H H H H H H M M L M
EKN CONSISTENCY H H H H H H M M H H H M
PKB CONSISTENCY H H M M M M L L M M M M
CKB CONSISTENCY H H H H H M M M M M L M
AFTER 06Z MONDAY...
THERE IS STILL THE POSSIBILITY OF SNOW SHOWERS...ESPECIALLY ACROSS
THE WV MOUNTAINOUS COUNTIES LATE MONDAY NIGHT INTO TUESDAY.
&&
.HYDROLOGY...
WILL LEAVE THE FLOOD WATCH AS IS FOR THE THREE OHIO COUNTIES OF
PERRY...MORGAN AND ATHENS. THE MAIN AREA OF HEAVY RAINFALL WILL BE
TO THE WEST BUT WITH RUNOFF...WATER WILL RUN HIGH ON AREA CREEKS AND
STREAMS AND ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. RISES
ON THE MUSKINGUM ARE EXPECTED AS WELL.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ009>011.
OH...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR OHZ066-067-075.
WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR OHZ066-067-
075-076-083>087.
KY...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR KYZ101>103.
VA...NONE.
&&
SYNOPSIS...FB/RPY/JMV/26
NEAR TERM...FB/JMV
SHORT TERM...26
LONG TERM...RPY
AVIATION...MZ
HYDROLOGY...FBHazardous weather outlook, Dec 22, 2:38 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 238 AM EST SUN DEC 22 2013 OHZ066-067-075-230745- PERRY-MORGAN-ATHENS- 238 AM EST SUN DEC 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ016>020-027>040-046-047-230745- DICKENSON-BUCHANAN-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 238 AM EST SUN DEC 22 2013 ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ010-011-230745- PLEASANTS-TYLER- 238 AM EST SUN DEC 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005>008-013-014-230745- LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- 238 AM EST SUN DEC 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-024>026-230745- KANAWHA-MINGO-LOGAN-BOONE- 238 AM EST SUN DEC 22 2013 ...SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ076-083>087-WVZ009-230745- GREENUP-CARTER-BOYD-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WOOD- 238 AM EST SUN DEC 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 22, 2:23 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
223 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST POINT PLEASANT 38.85N 82.13W
12/22/2013 M51 MPH MASON WV AWOS
&&
EVENT NUMBER RLX1301248
JMLocal storm report, Dec 22, 2:25 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
225 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND GST 3 SSE WILLIAMSTOWN 39.36N 81.43W
12/22/2013 M60 MPH WOOD WV ASOS
&&
EVENT NUMBER RLX1301249
JMLocal storm report, Dec 22, 2:27 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
227 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST 2 W TEAYS VALLEY 38.45N 81.97W
12/22/2013 M43 MPH PUTNAM WV NWS EMPLOYEE
&&
EVENT NUMBER RLX1301250
JMLocal storm report, Dec 22, 2:33 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND DMG KENOVA 38.40N 82.58W
12/22/2013 WAYNE WV PUBLIC
TREE DOWN IN KENOVA WV
&&
EVENT NUMBER RLX1301251
JMLocal storm report, Dec 22, 2:40 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 2 NNE POINT PLEASANT 38.88N 82.12W
12/22/2013 MASON WV 911 CALL CENTER
LARGE TREE POWERPOLE DOWN ON CAMDEN AVE
&&
EVENT NUMBER RLX1301252
JMLocal storm report, Dec 22, 2:54 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
254 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 2 ESE ONA 38.41N 82.18W
12/22/2013 CABELL WV 911 CALL CENTER
TREE FELL ON HOUSE AND VEHICLE AT 3956 BEECHWOOD DR.
&&
EVENT NUMBER RLX1301253
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:49 PM EST | Wind Advisory | RLX | Pleasants, Tyler, Wood | 6 hr |
| Dec 22, 12:50 AM EST | Severe Thunderstorm Warning | RLX | Wayne | 40 min |
| Dec 22, 1:22 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 53 min |
| Dec 22, 1:47 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Pleasants and 6 more | 58 min |
| Dec 22, 2:30 AM EST | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Doddridge, Fayette and 8 more | 60 min |
| Dec 22, 4:18 AM EST | Special Weather Statement | RLX | Pocahontas, Raleigh, Wyoming | 42 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.